Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Taylor series for the Askey-Wilson operator and classical summation formulas


Authors: Bernardo López, José Manuel Marco and Javier Parcet
Journal: Proc. Amer. Math. Soc. 134 (2006), 2259-2270
MSC (2000): Primary 33D15
Published electronically: January 31, 2006
MathSciNet review: 2213698
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An analogue of Taylor's formula, which arises by substituting the classical derivative by a divided difference operator of Askey-Wilson type, is developed here. We study the convergence of the associated Taylor series. Our results complement a recent work by Ismail and Stanton. Quite surprisingly, in some cases the Taylor polynomials converge to a function which differs from the original one. We provide explicit expressions for the integral remainder. As an application, we obtain some summation formulas for basic hypergeometric series. As far as we know, one of them is new. We conclude by studying the different forms of the binomial theorem in this context.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33D15

Retrieve articles in all journals with MSC (2000): 33D15


Additional Information

Bernardo López
Affiliation: Department of Mathematics, Universidad Autónoma de Madrid, 28049, Madrid, Spain
Email: bernardo.lopez@uam.es

José Manuel Marco
Affiliation: Department of Mathematics, Universidad Autónoma de Madrid, 28049, Madrid, Spain

Javier Parcet
Affiliation: Centre de Recerca Matemàtica, Universidad Autónoma de Barcelona, Apartat 50, 08193, Bellaterra, Barcelona, Spain
Email: jparcet@crm.es

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08239-6
PII: S 0002-9939(06)08239-6
Keywords: $q$-Taylor series, Askey-Wilson operator, basic hypergeometric function.
Received by editor(s): May 17, 2004
Received by editor(s) in revised form: February 24, 2005
Published electronically: January 31, 2006
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.